Non-extensive statistical mechanics approach to fully developed hydrodynamic turbulence

Authors
Citation
C. Beck, Non-extensive statistical mechanics approach to fully developed hydrodynamic turbulence, CHAOS SOL F, 13(3), 2002, pp. 499-506
Citations number
26
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Multidisciplinary
Journal title
CHAOS SOLITONS & FRACTALS
ISSN journal
0960-0779 → ACNP
Volume
13
Issue
3
Year of publication
2002
Pages
499 - 506
Database
ISI
SICI code
0960-0779(200203)13:3<499:NSMATF>2.0.ZU;2-T
Abstract
We apply non-extensive methods to the statistical analysis of fully develop ed turbulent flows. Probability density functions of velocity differences a t distance r obtained by extremizing the Tsallis entropies coincide well wi th what is measured in turbulence experiments, The coincidence is much bett er than that of e.g. Levy distributions. We derive a set of relations betwe en the hyperflatness factors F,, and the non-extensitivity parameter q, whi ch can be used to directly extract the function q(r) from experimentally me asured structure functions. We comment on various non-extensive methods to calculate the moment scaling exponents zeta (m). (C) 2001 Elsevier Science Ltd. All rights reserved.